Texas, 2022Wildfire in Texas, August 3 to 4, 2022
August 3 to 4, 2022 · NWS CRP · 1 event in 1 county or zone
Very dry and hot conditions persisted into early August. A wildfire burned over 500 acres in southern Duval County on the 3rd and 4th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very dry and hot conditions persisted into early August. A wildfire burned over 500 acres in southern Duval County on the 3rd and 4th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 3, 4:50 AM CST, 7 hours 10 minutes earlier.
Area forecast discussion, Aug 3, 4:50 AM CST, 7 hours 10 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
550 AM CDT Wed Aug 3 2022
.AVIATION /12Z TAFs...
VFR conditions will continue through the TAF period across South
Texas. Breezy south to southeast winds will develop early this
morning and continue into this evening.
&&
.PREV DISCUSSION... /Issued 310 AM CDT Wed Aug 3 2022/
SHORT TERM (Today through Thursday)...
High pressure will remain anchored over the Four Corners, leading
to warm and dry conditions over South Texas. Today will be much
like the last few days, with temperatures in the 90s along the
coast, reaching 108 across the western Brush Country/Rio Grande
Plains. Breezy conditions will continue into tonight, with gusts
to near 30 to 35 mph expected during the afternoon and evening
hours. Heat index values will reach to near 113 over portions of
South Texas this afternoon. A Heat Advisory is in effect this
afternoon. Moisture will slowly decrease today through Thursday
so, while tonight will still be warm and muggy, heat index values
should remain around 105 to 109 for most of South Texas Thursday.
A combination of low humidity, dry and preheated fuels, and
breezy south to southeasterly flow will lead to an elevated fire
weather danger today and Thursday afternoon across the Brush
Country and Rio Grande Plains.
LONG TERM (Thursday Night through Tuesday)...
The mid-level ridge will have shifted north enough to allow for a
mid-level shortwave to track west across the western Gulf of Mexico
into southern portions of Texas Friday. PWATs are expected to
increase to near or just above 2.0 inches. With a jet streak forming
parallel to the Texas coast and weakening cap, will expect isolated
to scattered showers and thunderstorms Friday, especially during the
daytime, starting early over the waters and moving inland with
daytime heating, with activity waning through the evening/overnight.
As the jet streak exits the region, a TUTT low is expected to slowly
move west through Saturday, once again, leading to isolated to
scattered activity. This time, moisture is expected to reach farther
west, with isolated activity possible across the Brush Country. The
GFS seems to be the aggressive model during this time period, but
the overall trend show this increase in moisture with cooling mid-
level temperatures leading to shower/storm activity.
The shortwave/TUTT continue to exit the region through Sunday, with
lingering moisture maintaining isolated shower/storm activity daily
through Wednesday as weak bouts of energy stream in from the east.
Hot temperatures will remain through the period, but should be
slightly cooler overall during the weekend due to the cooler mid-
levels and weakening cap. Heat index values of 105-109 can be
expected through the period.
MARINE...
Moderate to at times strong onshore flow will continue through
tonight. Therefore, Small Craft Exercise Caution conditions will
be likely with the possibility of a Small Craft Advisory tomorrow
afternoon across the southern bays and inland waters as winds
briefly increase to strong flow. A generally moderate onshore
flow Thursday will become weak to moderate by Thursday night,
continuing through the weekend and into early next week. An
increase in moisture along with an approaching upper level
disturbance will result in isolated to scattered showers and
thunderstorms Friday through Monday. Lingering moisture will
maintain rain chances through mid-week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 96 80 96 78 95 / 0 0 0 0 10
Victoria 97 78 98 76 96 / 10 0 10 0 30
Laredo 107 79 106 79 104 / 0 0 0 0 0
Alice 102 76 103 75 100 / 0 0 0 0 10
Rockport 95 84 95 82 94 / 10 0 0 0 20
Cotulla 108 79 107 78 103 / 0 0 0 0 0
Kingsville 100 79 99 76 98 / 0 0 0 0 10
Navy Corpus 92 83 91 83 94 / 10 0 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory from 1 PM this afternoon to 7 PM CDT this evening
For the following zones: Inland Kleberg...Inland Nueces...
Jim Wells...La Salle...Live Oak...McMullen.
GM...None.
&&
LS/77...AVIATIONHazardous weather outlook, Aug 3, 2:14 AM CST, 9 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
314 AM CDT Wed Aug 3 2022
TXZ229>234-239>247-342>347-442-443-447-040815-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
314 AM CDT Wed Aug 3 2022
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
A Heat Advisory is in effect for heat indices exceeding 110
across portions of South Texas with indices of 105-109 expected
elsewhere.
Elevated fire weather conditions are possible today across the
Brush Country and Rio Grande Plains.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Heat indices from 105-109 can be expected each afternoon through
early next week, with localized areas of 110+ possible through
Thursday.
Brief windows for elevated fire danger are possible daily each
afternoon through Thursday.
Isolated to scattered thunderstorms will be possible across the
Victoria Crossroads and northern Coastal Bend Friday through Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ231-232-236-237-250-255-270-275-040815-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
314 AM CDT Wed Aug 3 2022
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
Small Craft Exercise Caution conditions are expected over the
waters today. Brief periods of Small Craft Advisory conditions are
possible this afternoon and evening across the southern bays and
inland coastal waters.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Isolated to scattered thunderstorms are possible over the waters
Friday through the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Local storm report, Aug 3, 6:17 AM CST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
717 AM CDT WED AUG 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 AM WILDFIRE 5 SW REALITOS 27.36N 98.60W
08/03/2022 DUVAL TX PARK/FOREST SRVC
AS PER TEXAS A&M FOREST SERVICE, THE PAN
SLAM FIRE IN SOUTHERN DUVAL COUNTY IS 510
ACRES.
&&
JCPWildfire, Duval
- When
- August 3, 12:00 PM CST to August 4, 6:00 PM CST
- Where
- Duval forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 27.681, -98.509 (the zone’s center; the record gives no point)
Pan Slam fire burned 510 acres over southern Duval County to the northeast of Hebbronville.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Michigan, August 3, 20221 death · $30,000 · 56 kt wind · 28 events
- Flash Flood in Arizona, August 3, 20221 death · $20,000 · 1 event
- Damaging Winds in Michigan, August 3, 20221 death · 55 kt wind · 8 events
- Rip Current in Puerto Rico, August 3, 20221 death · 1 event
- Debris Flows and Heavy Rain in California, August 3 to 5, 2022$791,000 · 9 events
- Flash Flooding and Hail in Missouri, August 3 to 4, 2022$653,000 · 1 in hail · 10 events
- Damaging Winds in Michigan, August 3, 2022$262,000 · 52 kt wind · 9 events
- Flash Flooding and Damaging Winds in Illinois, August 3 to 4, 2022$97,000 · 66 kt wind · 9 events
- Damaging Winds in Ohio, August 3, 2022$88,000 · 56 kt wind · 5 events
- Heat in Texas, August 3 to 5, 202246 events
- Flash Flooding in New Mexico, August 3, 2022$40,000 · 5 events
- Hail and Damaging Winds in Illinois, August 3, 20221 injured · 1 in hail · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1053691.